Feb 12, 2012
I AM A LAB TECHNOLOGIST WHO HAS REALISED THAT MOST OF THE PATIENTS ON ARV HAVE ELEVATED MCV AND MCH ON THEIR FULL BLOOD COUNT? WHAT CAN BE THE CAUSE FOR THIS ELEVATION ESPECIALLY WITH NORMAL HB? IS IT BECAUSE OF DIET OR IS IT BECAUSE OF ARV DRUGS? WHAT DO THIS DRUGS DO TO THE RED BLOOD CELLS?
Response from Dr. Henry
I am not sure where you are writing from and which drugs the patients are usually taking. Of all the HIV drugs, zidovudine (AZT) is well known to increase the MCV (red blood cell size) usually without major negative associated clinical problems (though AZT can cause anemia). KH
rheumatic atrhritis with hiv
Doing Drugs while on Atripla
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.